LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Herxing or side effects? How to tell?

 - UBBFriend: Email this page to someone!    
Author Topic: Herxing or side effects? How to tell?
Ocean
Frequent Contributor (1K+ posts)
Member # 3496

Icon 1 posted      Profile for Ocean     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've been using pharmaceutical drugs with an LLND for the first time in the 2 decades I've had lyme and co. I got healthy using laser therapy and colloidal silver for a glorious 4 years of remission but relapsed in 2014. Started antibiotics January 2017.

Anyhow, I'm on bicillin LA, alinia, mepron and minocycline. I have had a lot of nausea and it is difficult to eat (trying to eat 23 grams of fat at breakfast every day for Mepron is almost making me gag).

I've been waking nightly usually between 1 and 4 feeling afraid (I have had this for years now but it has been occurring more frequently). Still having some drenching night sweats, often low grade fevers, dizziness, derealization, myoclonus, crushing fatigue and other stuff I cannot remember at the moment. I have been losing weight again as well to where I am now underweight, which makes me feel more weak.

I just started minocycline for the first time about a week ago and my doc has increased weekly number of bicillin LA injections in November, I've pulsed both alinia (just 3 day pulse every two weeks) and mepron before, but never taken them every day like I am now.

I felt like I was going to die this morning waiting for my kids at the dentist, so head foggy, dizzy, anxious. I have not felt this bad since I attempted rifampin last May which lasted a week before I gave up.

Has anyone taken this combo before? If it's herx is it likely lyme or babs? I want to continue treatment but if these are just nasty side effects I also don't want to harm my body with these drugs.

Thanks

--------------------
http://www.healingfromlymedisease.blogspot.com/

Sick since 1996...Diagnosed 10/2008

IgM:23-25 IND, 31+++, 39 IND, 41 +++
IgG: 31 IND, 41++, 58+

Posts: 1619 | From Ohio | Registered: Jan 2003  |  IP: Logged | Report this post to a Moderator
Sammi
Frequent Contributor (1K+ posts)
Member # 110

Icon 1 posted      Profile for Sammi     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ocean, I am sorry you are feeling so crummy.

I believe that both Babesia and Minocycline can cause nausea. I think when you take Mino, like Doxy, you need to avoid dairy products for two hours or it will not be absorbed properly. Make sure you drink a full glass of water when you take it. Things that helped me with nausea were ginger capsules or papaya tablets. Most health-food stores have these.

To me the symptoms you list sound like Babesia, so I think you could be herxing. How long have you been on Mepron? It can cause an intense herx. It is my understanding that Mepron needs to be taken with Zithromax or Clarithomycin to work effectively. You may want to talk with your doctor about this.

When having a severe herx, it is okay to back off the meds for a few days to let things settle down.

I hope things ease up for you soon.

Posts: 4677 | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
mrsfarmer
Member
Member # 50042

Icon 1 posted      Profile for mrsfarmer     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ocean,

That sounds like my Babesia herxes I would get. Also had lost a lot of weight as well. Driving used to provide some of the worst anxiety for me, so I had to be cautious with that.

Like Sammi, I was told the Mepron had to be taken with one of those drugs as well to get the full effect of it.

And if you take mino, make sure you spread out the mino and mepron an hour apart as it lessens the effectiveness of one of the drugs (I forget which one). My pharmacist was very insistent upon this after looking up drug interactions.

Six months of treatment, and some babesia symptoms still linger for me. I am taking artemisinin to try and clean up any remaining babesia (along with my other meds).

Posts: 74 | From over here | Registered: Mar 2017  |  IP: Logged | Report this post to a Moderator
Brussels
Frequent Contributor (5K+ posts)
Member # 13480

Icon 1 posted      Profile for Brussels     Send New Private Message       Edit/Delete Post   Reply With Quote 
I also agree with both above: this is screaming like babesia!!

Don't worry: it's not you, changing, getting crazy. It's babesia symptoms making you feel SOMEONE ELSE.

You'll get better with treatment. But it does sound babesiosis.

And it sounds like herxes to me, but who knows...?

I would take BINDERS to avoid such reactions. Only binders can show you if what you go through are HERXES or something else.

If binders help (and that can be rather fast, I swear!), it means herxes.

Posts: 6148 | From Brussels | Registered: Oct 2007  |  IP: Logged | Report this post to a Moderator
Badtick
LymeNet Contributor
Member # 9794

Icon 1 posted      Profile for Badtick     Send New Private Message       Edit/Delete Post   Reply With Quote 
I third the above. Sounds like what I went through with babs/mepron treatment. I got much better after that!
Posts: 184 | From CT | Registered: Aug 2006  |  IP: Logged | Report this post to a Moderator
Ocean
Frequent Contributor (1K+ posts)
Member # 3496

Icon 1 posted      Profile for Ocean     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thank you all for taking the time to respond. Sammi,yes I don't take dairy products around minocycline and no laying down within 30 mins of taking it. I did stop all meds for a day and it seemed to help the nausea. I will try ginger though!I told my doc I didn't want to try zithromax since it can cause the long QT. I have SVT and am afraid it might mess with my heart. I really hope just the mepron will be affective, or taking the alinia with it will help?

Mrsfarmer, yes you are right about spreading the mino out. I read it can cause a 40% reduction in plasma levels of the mepron. I read tetracyclines can decrease penicillins too and asked my doc about it for the bicillin and he said not to worry too much about that. How much artemsinin do you take? I was taking artemsinin with malarone (which malarone made me feel worse than mepron...maybe it means it was working better?), and would take 800-900 mg per day, (with grapefruit juice and fat per Dr. Klinghardt instructions I have read). Yes I do try my best to avoid driving when I feel really anxious, but I am a single mom to my three kids so I can't avoid it entirely unfortunately.

Brussels, thanks for the encouragement...it helps me to feel better that maybe this is just doing some major killing and it will all be worth it in the end! I do need to increase my binders...cholestryramine often makes me feel worse, but I do have activated charcoal, l orthinine and bentonite clay I could use instead. It is so hard for me to time the binders around eating/meds.

Badtick, ha I like your name...perfect for this stie! Thank you...I am glad you are doing better, I hope to join you soon. Did you take zith with your mepron?

--------------------
http://www.healingfromlymedisease.blogspot.com/

Sick since 1996...Diagnosed 10/2008

IgM:23-25 IND, 31+++, 39 IND, 41 +++
IgG: 31 IND, 41++, 58+

Posts: 1619 | From Ohio | Registered: Jan 2003  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.